Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Beginning therapy and lipoatrophy
Feb 7, 2007

Hi, First, thanks for a very helpful website.

I was diagnosed with HIV in 2004. My T-cell is now 240, viral load 167,000. My doctor now wants me to begin treatment. I have qualified to participate in a study in which I will receive meds free of charge for 3 years. Very grateful about that! I will be placed on Truvada and Combivir. My questions: Is this a good first-time treatment combination? What are the risks of lipoatrophy with this combination? I am athletic and slender.

Thanks for your answers.

Response from Dr. Henry

There is little data on use of that 4 drug regimen (thus I cannot give a very specific answer to your excellent question) utilizing all nucleoside reverse transcriptase inhibitors (NRTIs) which is why use of that regimen should be as a part of a carefully monitored research study. There could be considerable pressure on mitochondrial function from a 4 NRTI based regimen including a thymidine analogue (AZT) which could theoretically result in more fat problems but that issue would likely be carefully evaluated in the study. The standard effective initial regimens use in the US utilize either efavirenz or boosted-protease inhibitor based therapy. KH



Previous
Why do I hurt?
Next
PEP+false positive?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement